MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC HOLLOW REAMER-COMPLETE FOR 4.5MM SCREWS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC HOLLOW REAMER-COMPLETE FOR 4.5MM SCREWS
Model Number 309.450
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed; no conclusion could be drawn.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during hip revision surgery, the spare reamer tube for hollow reamer was broken.The user put the spare reamer tube on power and circled around the screw while at full speed, resulting in a break at the sharp end of the trephine.The broken piece was retrieved and removed easily from the body.A new instrument was opened.The hollow reamer was used with spare reamer tube on a power drill.One of the teeth on the hollow reamer broke off during the bone clearing process.There was a surgical delay of three (3) minutes.Procedure was successfully completed.Patient outcome is unknown.Concomitant device reported: unknown screw (part # unknown, lot # unknown, quantity # unknown), unknown drill (part # unknown, lot # unknown, quantity # unknown).This complaint involves two (2) devices.This report is 1 of 2 for (b)(4).
 
Event or Problem Description
Update: it was reported that on an unknown date, the patient underwent a hip revision surgery to remove the implants due to nonunion.There was a surgical delay of three (3) minutes.Procedure was successfully completed.Patient outcome is unknown.  this (b)(4) captures intra-operative event, while (b)(4) was created to capture post-operative event.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional information provided for reporting.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HOLLOW REAMER-COMPLETE FOR 4.5MM SCREWS
Common Device Name
REAMER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8698029
Report Number2939274-2019-58649
Device Sequence Number14022094
Product Code HTO
UDI-Device Identifier10886982185730
UDI-Public(01)10886982185730
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number309.450
Device Catalogue Number309.450
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/15/2019
Supplement Date Received by Manufacturer06/14/2019
Initial Report FDA Received Date06/13/2019
Supplement Report FDA Received Date07/08/2019
Patient Sequence Number1
Patient Age81 YR
Patient Weight59